Alert archive / Michigan / Beach Hazards Statements in 2022

Beach Hazards Statement 8, NWS Northern Indiana

August 10, 2022

NWS Northern Indiana issued this beach hazards statement at Aug 10, 2022, 4:07 AM EDT. It took effect at Aug 11, 2022, 8:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2022, 4:07 AM EDT (08:07 UTC)
In effect from
Aug 11, 2022, 8:00 AM EDT
Expired
Aug 12, 2022, 5:00 AM EDT
In force
21 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

604 
WHUS43 KIWX 100807
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
407 AM EDT Wed Aug 10 2022

INZ003-MIZ077-101615-
/O.NEW.KIWX.BH.S.0008.220811T1200Z-220812T0900Z/
La Porte-Berrien-
407 AM EDT Wed Aug 10 2022 /307 AM CDT Wed Aug 10 2022/

...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers will be heavily swamped by waves.
  North winds 15 to 25 mph. Waves of 2 to 4 feet building to 4 to
  6 feet Thursday afternoon and evening. 

* WHERE...In Indiana, La Porte county. In Michigan, Berrien 
  county.

* WHEN...From Thursday morning through late Thursday night.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
9 follow-up statements
365 
WHUS43 KIWX 101428
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1028 AM EDT Wed Aug 10 2022

INZ003-MIZ077-102230-
/O.CON.KIWX.BH.S.0008.220811T1200Z-220812T0900Z/
La Porte-Berrien-
1028 AM EDT Wed Aug 10 2022 /928 AM CDT Wed Aug 10 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH LATE THURSDAY NIGHT...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers will be heavily swamped by waves.
  North winds 15 to 25 mph. Waves 3 to 6 feet. 

* WHERE...In Indiana, La Porte county. In Michigan, Berrien 
  county.

* WHEN...From Thursday morning through late Thursday night.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
601 
WHUS43 KIWX 101933
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
333 PM EDT Wed Aug 10 2022

INZ003-MIZ077-110345-
/O.CON.KIWX.BH.S.0008.220811T1200Z-220812T0900Z/
La Porte-Berrien-
333 PM EDT Wed Aug 10 2022 /233 PM CDT Wed Aug 10 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH LATE THURSDAY NIGHT...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers will be heavily swamped by waves.
  North to northeast winds 15 to 25 mph. Waves 3 to 6 feet.

* WHERE...In Indiana, La Porte county. In Michigan, Berrien 
  county.

* WHEN...From Thursday morning through late Thursday night.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
610 
WHUS43 KIWX 110248
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1048 PM EDT Wed Aug 10 2022

INZ003-MIZ077-111100-
/O.CON.KIWX.BH.S.0008.220811T1200Z-220812T0900Z/
La Porte-Berrien-
1048 PM EDT Wed Aug 10 2022 /948 PM CDT Wed Aug 10 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT /7 AM
CDT/ THURSDAY THROUGH LATE THURSDAY NIGHT...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers will be heavily swamped by waves.
  North to northeast winds 15 to 25 mph. Waves 3 to 5 feet.

* WHERE...In Indiana, La Porte county. In Michigan, Berrien 
  county.

* WHEN...From Thursday morning through late Thursday night.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$

Andersen
899 
WHUS43 KIWX 110755
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
355 AM EDT Thu Aug 11 2022

INZ003-MIZ077-111600-
/O.CON.KIWX.BH.S.0008.220811T1200Z-220812T0900Z/
La Porte-Berrien-
355 AM EDT Thu Aug 11 2022 /255 AM CDT Thu Aug 11 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT /7 AM
CDT/ THIS MORNING THROUGH LATE TONIGHT...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers will be heavily swamped by waves.
  North to northeast winds 15 to 25 mph. Waves building to 3 to 5
  feet this afternoon and continuing into tonight. 

* WHERE...In Indiana, La Porte county. In Michigan, Berrien 
  county.

* WHEN...From 8 AM EDT /7 AM CDT/ this morning through late 
  tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
176 
WHUS43 KIWX 110807 CCA
CFWIWX

Coastal Hazard Message...CORRECTED
National Weather Service Northern Indiana
407 AM EDT Thu Aug 11 2022

INZ003-MIZ077-111600-
/O.COR.KIWX.BH.S.0008.220811T1200Z-220812T0900Z/
La Porte-Berrien-
407 AM EDT Thu Aug 11 2022 /307 AM CDT Thu Aug 11 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT /7 AM
CDT/ THIS MORNING THROUGH LATE TONIGHT...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers will be heavily swamped by waves.  
  North winds 15 to 25 mph. Waves building to 3 to 5 feet this 
  afternoon and continuing into tonight. 

* WHERE...In Indiana, La Porte county. In Michigan, Berrien 
  county.

* WHEN...From 8 AM EDT /7 AM CDT/ this morning through late 
  tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
578 
WHUS43 KIWX 111439
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1039 AM EDT Thu Aug 11 2022

INZ003-MIZ077-112245-
/O.CON.KIWX.BH.S.0008.000000T0000Z-220812T0900Z/
La Porte-Berrien-
1039 AM EDT Thu Aug 11 2022 /939 AM CDT Thu Aug 11 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves. North winds 15 to 25 mph. Waves building to 3 to 5 feet 
  this afternoon and continuing into tonight.

* WHERE...In Indiana, La Porte county. In Michigan, Berrien 
  county.

* WHEN...Through late tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
559 
WHUS43 KIWX 111940
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
340 PM EDT Thu Aug 11 2022

INZ003-MIZ077-120345-
/O.CON.KIWX.BH.S.0008.000000T0000Z-220812T0900Z/
La Porte-Berrien-
340 PM EDT Thu Aug 11 2022 /240 PM CDT Thu Aug 11 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers will be heavily swamped by waves.
  North winds 15 to 25 mph. Waves 3 to 6 feet. 

* WHERE...In Indiana, La Porte county. In Michigan, Berrien 
  county.

* WHEN...Through late tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
436 
WHUS43 KIWX 120302
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1102 PM EDT Thu Aug 11 2022

INZ003-MIZ077-120900-
/O.CON.KIWX.BH.S.0008.000000T0000Z-220812T0900Z/
La Porte-Berrien-
1102 PM EDT Thu Aug 11 2022 /1002 PM CDT Thu Aug 11 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 AM EDT /4 AM
CDT/ FRIDAY...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers will be heavily swamped by waves.
  North winds 15 to 25 mph. Waves 3 to 5 feet.

* WHERE...In Indiana, La Porte county. In Michigan, Berrien 
  county.

* WHEN...Until 5 AM EDT /4 AM CDT/ Friday.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$

Andersen
844 
WHUS43 KIWX 120906
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
506 AM EDT Fri Aug 12 2022

INZ003-MIZ077-121015-
/O.EXP.KIWX.BH.S.0008.000000T0000Z-220812T0900Z/
La Porte-Berrien-
506 AM EDT Fri Aug 12 2022 /406 AM CDT Fri Aug 12 2022/

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Winds and waves have dropped below threshold so statement has been
allowed to expire. Winds and waves will continue to drop through
the morning hours. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Aug 10, 1:28 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 10, 1:28 AM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
128 AM EDT Wed Aug 10 2022

.SYNOPSIS...
Issued at 121 AM EDT Wed Aug 10 2022

Overnight patchy fog will be possible, and may be dense in spots.
Otherwise, variable cloud cover and drier, cooler conditions this
week. Highs will be in the 70s and lower 80s, with overnight lows
in the 50s and lower 60s.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 108 PM EDT Tue Aug 9 2022

A cold front located south of the area has become nearly
stationary. Weak isentropic lift bringing mid-level moisture in
from the west has resulted in lingering showers this afternoon
south of US 24. This will continue to dissipate this evening as
drier low-level air filters in from the north. Wednesday this then
expected to be mild and dry with mostly clear skies allowing
temperatures to warm into the low 80s despite being on the cool
side of the front.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 108 PM EDT Tue Aug 9 2022

Broad upper troughing will be over the northeastern quarter of
the continent going into the middle of the week. This will keep
temperatures near to below normal with highs in upper 70s to low
80s. Wednesday night will remain mostly dry, but another front is
forecast to drop from the north by Thursday morning, initiating
light rain showers and then possibly a few thunderstorms by
afternoon. yet moisture will be limited so this is still somewhat
uncertain. Even cooler conditions will then follow with Thursday
night lows in the low to mid 50s and highs only in the mid to
upper 70s on Friday. High pressure will try to build in from the
west on Saturday, but will be held back by the eastern trough,
keeping the region under northwest flow aloft. Models then
indicate the arrival of a fairly moist shortwave Saturday night
into Sunday, followed by a second wave on Sunday night into
Monday, with activity possibly continuing into Tuesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 128 AM EDT Wed Aug 10 2022

Deeper mixing at KSBN Tuesday afternoon should help to preclude
BR formation near daybreak and maintain VFR conditions through the
forecast period. More shallow mixed depth at KFWA with higher,
65F crossover temperature, points to potential IFR, even periodic
LIFR conditions next few hours through sunrise. Already have
fallen 1F below crossover and shallow fog at airport has
commenced. For now have trended forecast lower/tempo 1SM and will
continue to monitor for more dense fog development in the Maumee
River Valley.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Murphy
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...Murphy

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 9, 2:57 PM EDT, 13 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
257 PM EDT Tue Aug 9 2022

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-101900-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
257 PM EDT Tue Aug 9 2022 /157 PM CDT Tue Aug 9 2022/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-101900-
La Porte-Berrien-
257 PM EDT Tue Aug 9 2022 /157 PM CDT Tue Aug 9 2022/

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS
AFTERNOON...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Life-threatening waves and currents are expected through this
afternoon. Those visiting Lake Michigan beaches should plan to stay
out of the water.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-101900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
257 PM EDT Tue Aug 9 2022

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 10, 3:41 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Northern Indiana
341 AM EDT Wed Aug 10 2022

INZ005>009-012>018-020-022>026-032-033-MIZ078>081-OHZ001-002-004-
005-015-101300-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-
Huntington-Wells-Grant-Blackford-Cass MI-St. Joseph MI-Branch-
Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-
Including the cities of Elkhart, Goshen, Nappanee, Lagrange,
Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier,
Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac,
Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester,
Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City,
Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello,
Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB,
Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton,
Ossian, Marion, Gas City, Upland, Hartford City, Montpelier,
Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis,
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson,
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon,
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville,
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, and Payne
341 AM EDT Wed Aug 10 2022 /241 AM CDT Wed Aug 10 2022/

...AREAS OF FOG THIS MORNING WITH PATCHY DENSE FOG...

Expect areas of fog this morning, with patches of dense fog
possible. If travelling, be alert for sudden reductions in
visibility. Visibilities should linger around 1 mile for many
locations, but in denser fog it could drop to less than one half
of a mile. If dense fog is encountered, use your low beams, reduce
speed, and increase following distance. Fog should diminish
shortly after sunrise.

MCD

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:06 AM EDTSmall Craft AdvisoryIWX49 hr

Nearby

Beach Hazards Statements in Michigan, 2022Beach Hazards Statements in Indiana, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.